Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 25, 2014, 05:42:12 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631825
  • Total Topics: 47834
  • Online Today: 293
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 173
Total: 176

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: ED  (Read 714 times)

0 Members and 1 Guest are viewing this topic.

Offline JohnM

  • Member
  • Posts: 6
ED
« on: July 31, 2013, 09:04:50 PM »
This is really strange for me. I've never had a problem getting and maintaining an erection before. I've been single for most of my adult life and masturbation was the main way to relieve myself. However...I've gotten a special man in my life and I have been with him 4 times. Once I start to penetrate...the erection subsides. He's very patient but I really want to satisfy him, you know? I'm a long-term survivor (diagnosed with AIDS in '98) and have maintained an undetectable viral load for 14 years. I've been on Sustiva and Combivir for God knows how long....LOL!

Someone please help, ok? I really don't want this potential relationship to end because I can't perform!
Victory Is Not About How You Survived the Storm but About How You Danced in the Rain!

Offline Jeff G

  • Administrator
  • Member
  • Posts: 10,754
  • How am I doing Beren ?
Re: ED
« Reply #1 on: July 31, 2013, 09:15:48 PM »
Have you tried a ED drug ? . Worry about erection issues can lead to erection issues sometime too , so I would talk to my doctor and see what he/she has to say about what the problem may be and make a treatment plan if its needed .

And Welcome to the Forum !

Offline Ann

  • Administrator
  • Member
  • Posts: 28,134
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: ED
« Reply #2 on: August 01, 2013, 05:26:30 AM »
Hi John, welcome to the forums.

ED can often be linked to emotional issues such as nervousness - and not necessarily your own. If you're picking up on your new partner's nervousness, even on a subliminal level, that can affect your performance. You don't mention his hiv status, but if he's negative, could this be a root issue?

Getting around ED issues can sometimes involve doing other sexual things together and only gradually building up to full-on intercourse. There are other ways to satisfy you both, such as using dildos. Sometimes all it takes is a gradual building up of mutual trust.

Sometimes pelvic floor exercises (called Kegel exercises) can work too. You can do them anywhere and nobody will ever know what you're doing. You may benefit from watching this short video: http://www.webmd.com/sex/video/ed-exercises-better-sex

And of course as Jeff points out, there are also ED drugs available. Talk to your doctor, not only about the available drugs, but also to get checked out for any possible underlying causes.

Good luck!
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline JohnM

  • Member
  • Posts: 6
Re: ED
« Reply #3 on: August 01, 2013, 06:50:11 AM »
Thanks Jeff & Ann! My friend is poz also (not as long as I have been, though). I failed to mention that I had been on citalopram (for fatigue issues) for over a year and, when I talked to my doc about the issue, we decided to change to Wellbutrin. I've been on the new med for a little over a month. I asked him about an ED med and he was okay with the idea but said he'd found that a lot of men became psychologically dependent on the ED drug (thinking it was the only way they were going to get an erection). It certainly is a thought to consider. I'll be looking at the video, Ann.

Thanks, to you both, for your continued help and support! I think I've found an  awesome way to get help from others! Thank You!
Victory Is Not About How You Survived the Storm but About How You Danced in the Rain!

Offline Ann

  • Administrator
  • Member
  • Posts: 28,134
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: ED
« Reply #4 on: August 01, 2013, 07:35:07 AM »

Thanks, to you both, for your continued help and support! I think I've found an  awesome way to get help from others! Thank You!

You're more than welcome, John. That's why we're here.

You've been living with hiv for quite some time now, so I'm sure you will be able to help others here too. Please do join in any time you have something to contribute. Newly diagnosed people love to hear from people who have been living with this virus for years, for example. It gives them hope. :)
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.